Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question re Liver
Mar 30, 2003

I was recently diagnosed as pos after a neg test one year ago. My doctor said he was concerned about, among other things, my labs re. my liver. He said sometimes hiv gets into the liver and apparently someting re. te lover showed up with a high number. I rec'd two types of Hep vaccines in 2001 (is is A&B?) I had to retake the B vaccine late last year as it did not take in 2001. I also used to drink alot--15 years ago. Shoud l be concerned about what the doctor said? Do you understand what he is talking about? Also, can the hep vaccines affect my viral load or cd4's count?

Response from Dr. Young

I'm not sure what your doctor is referring to, although it might be a reasonable guess that some of the blood tests that monitor the health of the liver were abnormal.

It's possible that despite your vaccination to hepatitis B, that either this or hepatitis C has affected the liver. Alternatively, other medical conditions (like excessive alcohol) could have led to the abnormality. It is highly unlikely that the vaccinations would have caused any long-term problems with your liver, nor would I expect any issues with your viral load or CD4s at this point.

I'd be concerned only to the extent that you probably will need additional testing to figure out exactly what is wrong, if anything. -BY



Previous
stomach problems
Next
hep c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement